Alert archive / Pennsylvania / Flash Flood Warnings in 2005
Flash Flood Warning 27, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jul 13, 2005, 2:40 PM EDT for Allegheny County, Pennsylvania. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2005, 2:40 PM EDT (18:40 UTC)
- Expired
- Jul 13, 2005, 5:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Allegheny County, PA
The radar
The Pittsburgh radar (KPBZ), 36 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 3:00 PM EDT | FLASH FLOOD | Springdale, PA | TAWNY RUN FLOODED. FLOOD KNOCKED HOUSE OFF FOUNDATION AT LINCOLN AND BUTLER STREET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.7 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 441 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1206 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KPBZ 131840
FFWPBZ
PAC003-132130-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
240 PM EDT WED JUL 13 2005
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ALLEGHENY COUNTY IN PENNSYLVANIA
* UNTIL 530 PM EDT
* AT 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAINS IN 2 AREAS. IN NORTHEASTERN ALLEGHENY COUNTY,
FROM CURTISVILLE TO RUSSELLTON TO BROADVIEW, THE STREAMS OF
BAILEY RUN, DEER CREEK, BULL CREEK, AND DAYS RUN ARE IN
JEOPARDY OF FLOODING. AND IN EAST CENTRAL ALLEGHENY COUNTY,
FROM SPRINGDALE TO PLUM TO EAST OAKMONT, THE STREAMS OF BODIES
RUN, PLUM CREEK, AND PUCKETA CREEK ARE LIKELY TO FLOOD.
<<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE
WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW
YOU TO CROSS SAFELY.
REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
877-633-6772.
LAT...LON 4065 7974 4060 7978 4053 7976 4047 7973
4048 7985 4066 7994
$$1 follow-up statement
000
WGUS71 KPBZ 132052
FFSPBZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
448 PM EDT WED JUL 13 2005
PAC003-132130-
ALLEGHENY PA-
448 PM EDT WED JUL 13 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 530 PM EDT FOR ALLEGHENY
COUNTY...
AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THAT
THE HEAVIEST RAINFALL HAS MOVED NORTHWARD THROUGH THE COUNTY.
HOWEVER, SCATTERED SHOWERS AND THUNDERSTORMS STILL PERSIST AND WITH
SOME STREAMS RUNNING HIGH THERE MAY BE ADDITIONAL FLOODING PROBLEMS.
LAT...LON 4065 7974 4060 7978 4053 7976 4047 7973
4048 7985 4066 7994
$$
RSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 9:45 AM EDT, 4 hours 55 minutes earlier.
Area forecast discussion, Jul 13, 9:45 AM EDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PITTSBURGH PA 945 AM EDT WED JUL 13 2005 .SHORT TERM (REST OF TODAY)... ANOTHER DAY OF BEING ADJACENT TO THE REMNANTS OF DENNIS. HIGHER POP IN OUR WESTERN TIER OF OHIO COUNTIES LOOKS GOOD BEING CLOSER TO THE REMNANTS. FEEDER BAND SIMILAR TO YESTERDAY EXPECTED TO DEVELOP AS DEPICTED ON THE MOSTURE CONVERGENCE OF THE NAM THIS AFTERNOON AND EVENING. WITH FLOW ALOFT VERY LOW AND HIGH PRECBLE WATER EXPECT COULD BE SOME HEAVY RAINERS AGAIN TODAY. TEMPS LOOK OK. UPDATE PRIMARILY COSMETIC TO REMOVE MORNING WORDING. && .PREVIOUS DISCUSSION... (ISSUED 249 AM EDT WED JUL 13 2005) SHORT TERM (TODAY THROUGH FRIDAY)... REMNANT LOW OF HURRICANE DENNIS WL RMN ENTRENCHED OVR THE OH VALLEY FOR THE SHORT TERM PD. NO MAJOR CHANGES TO PROG OF DIURNALLY SPPRTED SCT TO NMRS TSRA DVLPG. WARM AND HUMID CONDITIONS TO CONTINUE WITH HIGH TEMPS IN THE 80S. LONG TERM (SATURDAY THROUGH TUESDAY)... REMNANT LOW OVR THE OH VALLEY WL GRADUALLY FILL WITH OVRALL RIDGING OVR THE ERN CONUS BY THE START OF NXT WEEK. SOME INDS OF CDFNT APPRCHG BY TUE. NO CHANGE TO WARM HUMID CONDITIONS WITH DAILY RA CHCS. AVIATION... REMNANTS OF DENNIS ARE EXPECTED TO REMAIN OVER THE OHIO VALLEY. SCATTERED CLOUDS WILL MOVE THROUGH FROM TIME TO TIME. LOW LEVEL MOISTURE WILL LEAD TO AREAS OF FOG IN THE MORNING COULD PRODUCE WIDELY SCATTERED THUNDERSTORMS ACROSS REGION. PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jul 13, 4:38 AM EDT, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE PITTSBURGH PA 438 AM EDT WED JUL 13 2005 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-140837- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 438 AM EDT WED JUL 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...ALTHOUGH SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. SOME OF THESE MAY GENERATE LOCALLY HEAVY RAINFALL AND LIMB CRACKING WIND GUSTS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SCATTERED AFTERNOON THUNDERSTORMS ARE EXPECTED TO DEVELOP THROUGH THE WEEKEND. ISOLATED WIND GUSTS AND LOCALLY HEAVY RAINFALL WILL ALSO ACCOMPANY THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 15
In the hours before
Special weather statement, Jul 13, 1:04 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 104 PM EDT WED JUL 13 2005 PAZ023-131800- INDIANA PA- 104 PM EDT WED JUL 13 2005 ...STRONG THUNDERSTORMS WILL MOVE THROUGH INDIANA COUNTY... AT 102 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 3 MILES SOUTH OF CLYMER....MOVING NORTH AT 5 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... CLYMER...HOMER CITY...INDIANA...MARION CENTER...PLUMVILLE... SMICKSBURG AND YELLOW CREEK STATE PARK EXPECT VERY HEAVY RAINFALL AND SMALL HAIL WITH THESE STORMS WINDS MAY GUST TO AROUND 40 MPH. RAIN WILL EXCEED ONE AND ONE HALF INCHES LOCALLY...CAUSING PONDING IN LOW LYING AND URBANIZED AREAS KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Jul 13, 1:26 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 126 PM EDT WED JUL 13 2005 PAZ008-131830- VENANGO PA- 126 PM EDT WED JUL 13 2005 ...STRONG THUNDERSTORMS WILL MOVE THROUGH VENANGO COUNTY... AT 124 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 3 MILES SOUTHEAST OF KENNERDELL.... MOVING NORTH AT 5 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... CLINTONVILLE...EMLENTON...KENNERDELL...OIL CITY...OIL CREEK STATE PARK...POLK...SENECA...SUGARCREEK AND VAN EXPECT VERY HEAVY RAINFALL AND SMALL HAIL WITH THESE STORMS WINDS MAY GUST TO AROUND 40 MPH. RAIN WILL EXCEED ONE AND ONE HALF INCHES LOCALLY...CAUSING PONDING IN LOW LYING AND URBANIZED AREAS KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Local storm report, Jul 13, 1:58 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
158 PM EDT WED JUL 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL 5 N MOUNT PLEASANT 40.22N 79.54W
07/13/2005 0.88 INCH WESTMORELAND PA PUBLIC
NORVELT
0145 PM TSTM WND DMG KENNERDELL 41.27N 79.85W
07/13/2005 VENANGO PA TRAINED SPOTTER
LARGE TREES DOWN.
0150 PM HAIL MOUNT PLEASANT 40.15N 79.54W
07/13/2005 0.75 INCH WESTMORELAND PA PUBLIC
&&Local storm report, Jul 13, 2:13 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
213 PM EDT WED JUL 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0213 PM HAIL MOUNT PLEASANT 40.15N 79.54W
07/13/2005 0.75 INCH WESTMORELAND PA TRAINED SPOTTER
&&Local storm report, Jul 13, 2:27 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
227 PM EDT WED JUL 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0213 PM TSTM WND DMG MOUNT PLEASANT 40.15N 79.54W
07/13/2005 WESTMORELAND PA TRAINED SPOTTER
59 MPH WIND GUST MEASURED.
&&Local storm report, Jul 13, 2:30 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
230 PM EDT WED JUL 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM FLASH FLOOD 4 NW EXPORT 40.46N 79.68W
07/13/2005 WESTMORELAND PA COUNTY OFFICIAL
CYPRUS DRIVE IN MURRYSVILLE FLOODED.
&&The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 12:49 PM EDT | Severe Thunderstorm Warning | PBZ | Clarion | 56 min |
| Jul 13, 1:15 PM EDT | Severe Thunderstorm Warning | PBZ | Westmoreland | 60 min |
| Jul 13, 1:17 PM EDT | Flash Flood Warning | PBZ | Westmoreland | 118 min |
| Jul 13, 1:46 PM EDT | Severe Thunderstorm Warning | PBZ | Mercer, Venango | 59 min |
| Jul 13, 2:01 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 59 min |
| Jul 13, 2:09 PM EDT | Severe Thunderstorm Warning | PBZ | Westmoreland | 66 min |
| Jul 13, 2:42 PM EDT | Severe Thunderstorm Warning | PBZ | Butler | 63 min |
| Jul 13, 3:16 PM EDT | Severe Thunderstorm Warning | PBZ | Lawrence | 59 min |
| Jul 13, 3:16 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 59 min |
| Jul 13, 3:24 PM EDT | Severe Thunderstorm Warning | PBZ | Lawrence | 66 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.